Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Raleigh, NC

August 6, 2015Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 6, 2015, 2:09 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 2:09 PM EDT (18:09 UTC)
Expired
Aug 6, 2015, 3:15 PM EDT
In force
66 min
Issued by
NWS Raleigh, NC

Counties Cumberland County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WWUS82 KRAH 061809
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT THU AUG 6 2015
 
NCZ077-086-088-089-061915-
CUMBERLAND NC-HOKE NC-HARNETT NC-SAMPSON NC-
209 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND...
SOUTHEASTERN HOKE...SOUTHEASTERN HARNETT AND SAMPSON COUNTIES UNTIL
315 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...DUNN...GODWIN...POPE AFB...
ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
 
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3484 7935 3486 7934 3506 7909 3519 7909
      3526 7882 3526 7871 3535 7854 3531 7854
      3526 7849 3526 7841 3529 7830 3522 7824
      3520 7816 3490 7815 3485 7849 3485 7883
      3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 1809Z 245DEG 24KT 3501 7898 

$$

ELLIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:45 PM EDT, 24 minutes earlier.

Area forecast discussion, Aug 6, 1:45 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT THU AUG 6 2015

.SYNOPSIS...A FRONT WILL REMAIN STALLED OUT NEAR THE NORTH CAROLINA
VIRGINIA BORDER TODAY THROUGH FRIDAY... KEEPING A WARM AND MOIST AIR
MASS OVER THE REGION. A WAVE OF LOW PRESSURE WILL MOVE EASTWARD
ALONG THE FRONT AND THROUGH OUR AREA THROUGH FRIDAY. THE LOW AND
FRONT WILL PUSH TO OUR SOUTHEAST FRIDAY NIGHT INTO EARLY SATURDAY.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 1035 AM THURSDAY...

THE ONSET OF THE UNSETTLED WEATHER HAS COMMENCED. BLENDED TPW
IMAGERY SHOWS PW VALUES NOW WELL ABOVE NORMAL... 1.8-2.0 INCHES
ACROSS THE AREA... WITH FURTHER MOISTENING POISED TO TAKE PLACE
ACCORDING TO WATER VAPOR IMAGERY TRENDS. LATEST SURFACE ANALYSIS
SHOWS THE SYNOPTIC FRONTAL ZONE STRETCHING ACROSS VA/KY AND ROUGHLY
STATIONARY SINCE LAST EVENING... WITH POTENT LOW PRESSURE ALONG THE
FRONT NEAR EVANSVILLE INDIANA. OTHER WEAKER CONVECTIVELY-INDUCE LOWS
ARE LIKELY TO TRACK EAST ALONG THE FRONT TODAY (ONE SUCH FEATURE IS
NOW MOVING OFF THE VA TIDEWATER)... AND ANOTHER WEAK DEWPOINT
BOUNDARY SITS OVER THE SOUTHEAST COASTAL PLAIN. THE STRONG SHORTWAVE
TROUGH NOW OVER IL/IN/WRN KY WILL CONTINUE TO SHIFT ESE
TODAY/TONIGHT... INDUCING HEIGHT FALLS OF 30-50 M OVER OUR AREA BY
TONIGHT... ACCOMPANIED BY INCREASING UPPER DIVERGENCE ASSOCIATED
WITH THE SHARPENING UPPER JET OVER/OFF NEW ENGLAND. BETWEEN THE TWO
SURFACE LOWS... MUCH OF THE AREA IS SEEING GOOD INSOLATION THIS
MORNING... WHICH SHOULD HELP TO DRIVE UP CAPE VALUES THIS AFTERNOON.
THIS SHOULD BE A SLOWER THAN USUAL PROCESS HOWEVER GIVEN THE DEGREE
OF CINH AND LACK OF ELEVATED INSTABILITY OVER THE AREA NOW. PREVIOUS
HRRR RUNS APPEARED OVERDONE WITH THIS MORNING'S PRECIP COVERAGE BUT
IT SEEMS TO HAVE CORRECTED ITSELF AND IS NOW ALIGNED CLOSER TO THE
NCAR ENSEMBLE OUTPUT AND THE HI-RES WRF-NMM AND ARW... WHICH
INDICATE SHOWER/STORM COVERAGE FILLING IN DURING THE MID AFTERNOON
HOURS ACROSS THE SOUTH/FAR SE AND WRN CWA BEFORE RAMPING UP IN
COVERAGE AREAWIDE AFTER 4 PM. THE FORECAST IS ALIGNED WELL WITH THIS
TIMING BUT IS A TAD SLOWER THAN THE NSSL WRF/SPC SSEO/3 KM NAMRR
CONUS NEST... AND BASED ON THIS PLUS THE AMOUNT OF HEATING THIS
MORNING AND OBSERVED STEADY CINH EROSION... WILL SPEED UP ONSET OF
HIGHER POPS BY JUST AN HOUR OR TWO. EITHER WAY... EXPECT A TREND TO
NUMEROUS SHOWERS/STORMS AREAWIDE SPREADING IN FROM THE SOUTH AND
WEST BY LATE AFTERNOON. THE GFS/NAM PLACE THE GREATEST INSTABILITY
(1500-2500 J/KG OF MUCAPE) THIS AFTERNOON ACROSS THE ERN CWA...
REASONABLE CONSIDERING THAT WE'RE ALREADY SEEING A SUBSTANTIAL CLOUD
SHIELD EASING INTO THE WRN CWA. EFFECTIVE DEEP LAYER SHEAR WILL BE
MARGINAL... LIKELY TO BE NEAR 25 KTS AND NOT COLLOCATED WITH THE BEST
INSTABILITY... BUT WITH THE DYNAMIC CONTRIBUTIONS TO FORCING FOR
ASCENT... A FEW STRONG TO SEVERE CELLS REMAIN POSSIBLE WITH A
PRIMARY THREAT OF DAMAGING WIND GUSTS. BY TONIGHT WE MAY SEE THE
SYNOPTIC FRONTAL ZONE DIP SOUTHWARD INTO THE STATE DUE TO INFLUENCES
OF VARIOUS CONVECTIVE OUTFLOWS... BUT DESPITE THE WIND SHIFT THE
COOLER AIR SHOULDN'T MAKE MUCH SOUTHWARD PROGRESS. EXPECT HIGHS FROM
THE MID 80S NW TO THE LOWER 90S SOUTH CENTRAL. -GIH

PREVIOUS DISCUSSION FROM 310 AM: THE WEATHER ACROSS OUR AREA IS
EXPECTED TO TURN MORE ACTIVE AND WET DURING THIS PERIOD AS A SHORT
WAVE TROUGH CURRENTLY CROSSING THE LOWER OHIO RIVER VALLEY MOVES SE
ACROSS THE MOUNTAINS AND INTO THE CAROLINAS...AND THE LEE TROUGH
CURRENTLY OVER OUR AREA SHARPENS LATER TODAY WITH THE APPROACH OF
THE UPPER TROUGH. PRIOR TO THE ARRIVAL OF THIS TROUGH...ANOTHER
SHORT WAVE WAS NOTED ON WATER VAPOR OVER GA AND AL...AND THIS
FEATURE...AS IT MOVES EAST...WILL LIKELY SERVE AS AN INITIATOR FOR
SCATTERED SHOWER/TSTM ACTIVITY ACROSS CENTRAL NC DURING THE EARLY TO
MID AFTERNOON HOURS. MOST CAMS INDICATE SUCH ACTIVITY FIRST
DEVELOPING ACROSS OUR SOUTHERN ZONES AROUND 17Z... THEN EXPANDING
NORTHEASTWARD IN COVERAGE THROUGH 19Z OR 20Z...BEFORE EXITING TO OUR
NORTH AND EAST BY LATE AFTERNOON. THEN THAT INITIAL BATCH WILL BE
QUICKLY FOLLOWED BY ANOTHER ROUND OF SHOWERS/TSTMS THAT WILL SWEEP
ACROSS CENTRAL NC FROM LATE AFTERNOON THROUGH THE EVENING
HOURS...AHEAD OF THE MAIN SHORT WAVE TROUGH AS IT APPROACHES FROM
THE WEST. LATEST DAY1 OUTLOOK SHOWS OUR SW ZONES IN SLT RISK WITH
MARGINAL ACROSS THE REST OF OUR CWA...THE MAIN CONCERN BEING THE
POTENTIAL FOR WIND DAMAGE DUE TO WET MICROBURSTS.  THE ACTIVITY IS
THEN EXPECTED TO WANE IN COVERAGE AND INTENSITY OVERNIGHT AS THE BL
COOLS.

HIGH TEMPS TODAY WILL BE DEPENDENT ON THE TIMING OF RAIN. MOST
LOCATIONS ACROSS OUR EAST/SOUTHEAST ZONES SHOULD CLIMB TO THE LOW-
MID 90S BEFORE IT RAINS...WITH COOLER READINGS NORTH AND WEST (UPPER
80S FOR HIGHS IN THE TRIAD).  LOWS TONIGHT IN THE UPPER 60S NW TO
MID 70S SOUTHEAST.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 310 AM THURSDAY...

THE MID/UPR TROUGH AXIS WILL BE SLOW TO MOVE ACROSS THE AREA...IN
PART DUE TO A TRAILING SHORT WAVE RAPIDLY CATCHING UP TO THE TROUGH
FROM THE NORTHWEST LATE IN THE PERIOD. AT THE SFC...THE COLD FRONT
WITH SEVERAL LOW PRESSURE WAVES ALONG IT...WILL SLOWLY MOVE SOUTH
AND EAST OF OUR AREA. FORECAST SOUNDINGS SHOW A DEEPLY SATURATED OR
NEARLY-SATURATED AIRMASS WHILE THE TROUGH IS OVER OUR REGION...THUS
WE'LL SEE A FAIR AMOUNT OF CLOUDINESS THROUGHOUT THE DAY WITH A GOOD
CHANCE FOR ADDITIONAL RAIN AND PERHAPS A FEW EMBEDDED T-STORMS. WITH
THE EXTENSIVE CLOUDINESS AND DAMP CONDITIONS...IT WILL BE COOLER
THAN WE'VE SEEN FOR SOME TIME...HIGHS ONLY AROUND 80 IN THE TRIAD TO
MID 80S ACROSS OUR SE ZONES. COOLER BL AND LIMITED INSTABILITY
SHOULD PRECLUDE THE RISK FOR INTENSE T-STORMS...WITH ANY T-STORMS
BEING MORE ELEVATED IN NATURE.

THE CLOUDINESS AND RAIN IS EXPECTED TO SLOWLY MOVE EAST OF I-95
FRIDAY NIGHT AS THE TROUGH AXIS SLOWLY PUSHES EASTWARD. LOWS 65-
70...WARMEST SE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 130 PM THURSDAY...

SATURDAY AND SUNDAY: THE LONG TERM SHOULD BEGIN WITH THE WEEKEND
LOOKING RELATIVELY DRY AND COOL AS A LONGWAVE TROUGH REMAINS PARKED
OVER THE EASTERN SEABOARD. A SURFACE LOW WILL EXIT THE COAST ON
SATURDAY AND SHOULD TAKE THE PRECIPITATION WITH IT AS IT MOVES
NORTHEASTWARD. AS THE LOW DEEPENS OFFSHORE...IT WILL BEGIN TO LIFT
OUT THE UPPER TROUGH AND MOVE IT EASTWARD. IN ITS WAKE...A
RELATIVELY DRY PERIOD SHOULD ENSUE FOR MOST OF THE WEEKEND. THERE
ARE SOME SMALL PERTURBATIONS IN THE FLOW UPSTREAM THAT COULD CAUSE A
FEW AFTERNOON SHOWERS OR STORMS...PARTICULARLY ON SUNDAY AFTERNOON
BUT OTHERWISE EXPECT A MOSTLY DRY WEEKEND WITH SKIES CLEARING AND
HIGH TEMPS IN THE MID 80S NORTH TO NEAR 90 DEGREES ACROSS THE SOUTH.
LOWS IN THE MID 60S TO LOWER 70S.

MONDAY AND TUESDAY: A STRONGER WAVE WILL APPROACH LATER ON MONDAY AS
A SURFACE LOW DEVELOPS SOMEWHERE BETWEEN THE OHIO VALLEY AND THE
APPALACHIANS. LOW LEVEL DETAILS ARE MURKY AT THIS TIME BUT IN
GENERAL...FRONTOGENESIS WILL OCCUR AND A COLD FRONT SHOULD CROSS THE
AREA BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. EXPECT
WEATHER TO BE UNSETTLED UP UNTIL FRONTAL PASSAGE...MAINLY FROM
MONDAY AFTERNOON THROUGH TUESDAY NIGHT WITH SHOWERS AND
THUNDERSTORMS POSSIBLE DURING THIS TIME. HIGHS UPPER 80S TO LOW 90S.
LOWS UPPER 60S TO LOW 70S.

WEDNESDAY AND THURSDAY: FRONT WILL EXIT THE COAST ON WEDNESDAY AND
SOME VERY UNSEASONABLY STRONG COLD AIR ADVECTION WILL ENSUE AS A
VERY SHARP UPPER TROUGH WILL DIG DOWN THROUGH THE CAROLINAS. EXPECT
MOSTLY DRY CONDITIONS WITH COOLER HIGHS IN THE MID TO UPPER 80S AND
LOWS IN THE MID 60S TO NEAR 70 DEGREES WITH A FEW LOWER 60S
SPRINKLED INTO THE NW PIEDMONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 135 PM THURSDAY...

VFR CONDITIONS ARE NOTED AT ALL CENTRAL NC TAF SITES CURRENTLY...
BUT CONFIDENCE IS HIGH THAT AVIATION CONDITIONS WILL GRADUALLY
DETERIORATE ESPECIALLY TOWARD NIGHTFALL. WE'RE ALREADY SEEING
NUMEROUS SHOWERS AND STORMS NEAR FAY/INT/GSO SOON TO AFFECT RDU AND
THEN RWI OVER THE NEXT FEW HOURS. LOCALIZED MVFR TO IFR CONDITIONS
WILL ACCOMPANY ANY SHOWERS OR STORMS... ALONG WITH ERRATIC STRONG
WIND GUSTS. GENERALLY VFR CONDITIONS EXPECTED AWAY FROM CONVECTION.
COVERAGE WILL TREND UP LATER THIS AFTERNOON AND ESPECIALLY THROUGH
THIS EVENING WITH MOST PLACES LIKELY TO SEE AT LEAST A BRIEF PERIOD
OF SUB-VFR VSBYS IN RAIN THIS EVENING. LATE TONIGHT AND INTO FRI
MORNING (AFTER 06Z)... COVERAGE OF RAIN AND ISOLATED STORMS WILL
DECREASE BUT IFR CLOUDS ARE EXPECTED TO DEVELOP. CIGS SHOULD TREND
UP TO MVFR AFTER 14Z. SHOWER/STORM CHANCES WILL INCREASE ONCE AGAIN
TOWARD THE END OF THE TAF VALID PERIOD.

LOOKING BEYOND 18Z FRI... HIGH CONFIDENCE IN SUB-VFR CONDITIONS
PERSISTING THROUGH MUCH OF FRI AFTERNOON AND THROUGH FRI NIGHT AS AN
UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE SLOWLY CROSS THE
REGION. EXPECT A TREND TOWARD MAINLY VFR SAT... HOLDING INTO MON
WITH WEAK HIGH PRESSURE OVERHEAD. SUB-VFR CONDITIONS AND
SHOWER/STORM CHANCES RETURN LATE MON INTO TUE AS ANOTHER UPPER LEVEL
TROUGH AND SURFACE LOW DIVES IN FROM THE NW. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD/RAH
SHORT TERM...RAH
LONG TERM...ELLIS
AVIATION...HARTFIELD
Hazardous weather outlook, Aug 6, 11:23 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1123 AM EDT THU AUG 6 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1123 AM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE GREATEST THREATS WILL BE FROM STRAIGHT LINE WIND
GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 6, 8:53 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
853 AM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     4 NW FOREST OAKS        36.04N  79.76W
08/05/2015                   GUILFORD           NC   911 CALL CENTER

            TREE DOWN AT SHARPE ROAD AND ALAMANCE CHURCH ROAD. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1500922

GIH
Local storm report, Aug 6, 8:56 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
856 AM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     1 E JAMESTOWN           36.00N  79.92W
08/05/2015                   GUILFORD           NC   911 CALL CENTER

            TREE DOWN ON EAST MAIN STREET. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1500923

GIH
Local storm report, Aug 6, 1:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
137 PM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     FOREST OAKS             35.99N  79.71W
08/05/2015                   GUILFORD           NC   BROADCAST MEDIA

            TREE DOWN IN FOREST OAKS

&&

EVENT NUMBER RAH1500924

BLAES
Local storm report, Aug 6, 1:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
144 PM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     1 W MIDWAY              35.98N  80.29W
08/05/2015                   DAVIDSON           NC   PUBLIC

            REPORT OF TREES DOWN IN THE TWIN CREEKS DEVELOPMENT
            NEAR ARCADIA. RELAYED BY BROADCAST MEDIA. RADAR
            ESTIMATED TIME.

0935 PM     TSTM WND DMG     2 SSW HIGH POINT        35.96N  80.01W
08/05/2015                   GUILFORD           NC   BROADCAST MEDIA

            TWO POWERLINES DOWN IN HIGH POINT CAUSING UP TO 1200
            POWER OUTAGES. RADAR ESTIMATED TIME.

0940 PM     TSTM WND DMG     3 NE JAMESTOWN          36.02N  79.90W
08/05/2015                   GUILFORD           NC   911 CALL CENTER

            TREE DOWN AT BIRNAMWOOD TRAIL AND BRIDLE RIDGE PKWY...
            TIME ESTIMATED BY RADAR

0940 PM     TSTM WND DMG     1 E JAMESTOWN           36.00N  79.92W
08/05/2015                   GUILFORD           NC   911 CALL CENTER

            TREE DOWN ON EAST MAIN STREET. TIME ESTIMATED BY RADAR.

0949 PM     TSTM WND DMG     1 WSW PLEASANT GARDEN   35.95N  79.80W
08/05/2015                   GUILFORD           NC   911 CALL CENTER

            TREE DOWN AT DAVIS MILL AND STEEPLE CHASE... TIME
            ESTIMATED BY RADAR

1015 PM     TSTM WND DMG     4 NW FOREST OAKS        36.04N  79.76W
08/05/2015                   GUILFORD           NC   911 CALL CENTER

            TREE DOWN AT SHARPE ROAD AND ALAMANCE CHURCH ROAD. TIME
            ESTIMATED BY RADAR.

1015 PM     TSTM WND DMG     FOREST OAKS             35.99N  79.71W
08/05/2015                   GUILFORD           NC   BROADCAST MEDIA

            TREE DOWN IN FOREST OAKS

&&

EVENT NUMBER RAH1500920 RAH1500921 RAH1500918 RAH1500923 RAH1500919
RAH1500922 RAH1500924

BLAES
Local storm report, Aug 6, 1:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     1 E MIDWAY              35.98N  80.24W
08/05/2015                   DAVIDSON           NC   PUBLIC

            SEVERAL TREES DOWN IN THE AREA INCLUDING ON HARTMAN
            ROAD PAYNE ROAD AND MOSEY ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1500925

TDH
Special weather statement, Aug 6, 2:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT THU AUG 6 2015

NCZ077-086-088-089-061915-
CUMBERLAND NC-HOKE NC-HARNETT NC-SAMPSON NC-
209 PM EDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND...
SOUTHEASTERN HOKE...SOUTHEASTERN HARNETT AND SAMPSON COUNTIES UNTIL
315 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...DUNN...GODWIN...POPE AFB...
ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3484 7935 3486 7934 3506 7909 3519 7909
      3526 7882 3526 7871 3535 7854 3531 7854
      3526 7849 3526 7841 3529 7830 3522 7824
      3520 7816 3490 7815 3485 7849 3485 7883
      3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 1809Z 245DEG 24KT 3501 7898

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:05 PM EDTSpecial Weather StatementRAHDavidson, Guilford, Randolph55 min
Aug 5, 9:32 PM EDTSevere Thunderstorm WarningRAHGuilford43 min
Aug 5, 10:12 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph26 min
Aug 6, 2:22 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond53 min
Aug 6, 2:26 PM EDTSpecial Weather StatementRAHChatham, Harnett, Johnston, Lee, Wake64 min
Aug 6, 2:34 PM EDTSpecial Weather StatementRAHDavidson, Montgomery, Moore, Randolph, Stanly56 min
Aug 6, 3:12 PM EDTSpecial Weather StatementRAHGuilford48 min
Aug 6, 3:27 PM EDTSpecial Weather StatementRAHWayne63 min
Aug 6, 3:34 PM EDTSpecial Weather StatementRAHDurham41 min
Aug 6, 3:36 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph39 min
Aug 6, 4:10 PM EDTSpecial Weather StatementRAHAlamance35 min
Aug 6, 4:26 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Scotland64 min
Aug 6, 5:06 PM EDTSpecial Weather StatementRAHGranville, Halifax, Person, Vance, Warren54 min
Aug 6, 5:10 PM EDTSevere Thunderstorm WarningRAHSampson50 min
Aug 6, 5:27 PM EDTSevere Thunderstorm WarningRAHGranville, Halifax, Vance, Warren51 min
Aug 6, 5:40 PM EDTSevere Thunderstorm WarningRAHHalifax50 min
Aug 6, 6:15 PM EDTFlash Flood WarningRAHSampson3 hr
Aug 6, 6:18 PM EDTAreal Flood AdvisoryRAHHalifax3 hr
Aug 6, 7:59 PM EDTAreal Flood AdvisoryRAHForsyth3 hr

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.